Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Neupogen; why does it cause bone pain?
Mar 13, 2002

Dr Dezube; I started Neupogen 480 micrograms and started having bad headaches and bad pain in my femur bones.The headache wake me up.Saw my Doctor yesterday and my WBC jumped from 2.0 to 6.8. They told me no more Neupogen at present.They said Neupogen causes headache and bone pain,why is that ? Thank you.

Response from Dr. Dezube

Neupogen is a drug which patients self-administer as an injection to stimulate the bone marrow to produce new white blood cells. It does indeed cause bone pain in many patients. The bone pain is a sign that the bone marrow is "revving" up (working overtime) to produce those new white blood cells. Usually the pain lasts for a day or two, just as the white count jumps up as in your case. You can take either ibuprofen (motrin, advil, nupren) or something stronger for the pain (codeine, percocet). You might want to ask your doctor if a lower dose might be appropriate for you; often HIV patients need only 300 micrograms. I reserve the 480 microgram dose for patients who are unusually huge or for the rare patient who does not respond to the 300 microgram dose. Neupogen has been a true life saver for many, many of my patients.


Previous
CT scan or MRI-- which is better to evaluate lymphoma?
Next
Oral thrush (yeast infection) cured by salt water???

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement